Vermont, 2007

Extreme Cold in Vermont, March 6, 2007

March 6, 2007 · NWS BTV · 16 events in 16 counties and zones

An arctic cold front swept across Vermont during the afternoon and evening of the 5th and delivered frigid temperatures along with blustery winds. Temperatures plummeted to below zero just after midnight on the 6th and were 5 to 20 degrees below zero by dawn.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

An arctic cold front swept across Vermont during the afternoon and evening of the 5th and delivered frigid temperatures along with blustery winds. Temperatures plummeted to below zero just after midnight on the 6th and were 5 to 20 degrees below zero by dawn. These frigid temperatures, accompanied by winds of 15 to 30 mph created dangerously cold wind chills of 20 to 40 degrees below zero. Brisk winds with temperatures around zero continued through the daylight hours of the 6th with wind chill readings in the 20s to around 30 degrees below zero. The winds subsided after sunset on the 6th but it remained extremely cold through the morning of the 7th with overnight minimum temperatures of 10 to 30 degrees below zero.|Some morning lows on the 6th included: -20 degrees at East Albany (Orleans), -15 degrees at Sutton (Caledonia) and Eden (Lamoille), -12 degrees at Island Pond (Essex), Chelsea (Orange), Newport (Orleans) and Waitsfield (Washington) with -11 degrees at South Lincoln (Addison), Hanksville and Westford (Chittenden), -10 degrees at St. Albans (Franklin), Alburg (Grand Isle) and Danby (Rutland) and -8 degrees in Rochester (Windsor).|Some morning lows on the 7th included: -35 degrees in East Haven and Island Pond (Essex), -32 degrees in Gallup Mills (Essex), -30 degrees in Canaan (Essex), -27 degrees in Morrisville (Lamoille), -25 degrees in Waitsfield (Washington) and Bethel (Windsor), -24 degrees in St. Johnsbury (Caledonia) and Plainfield (Washington), -21 degrees in Sutton (Caledonia), Hanksville (Chittenden), Union Village (Orange), Newport (Orleans), Northfield (Washington) and Rochester (Windsor), -20 degrees in Cornwall and South Lincoln (Addison), Essex Junction (Chittenden), East Albany (Orleans) and Woodstock (Windsor), -19 degrees in Alburg (Grand Isle), Rutland (Rutland) and -18 degrees at the NWS office in South Burlington (Chittenden).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 5, 9:54 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 5, 9:54 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
954 PM EST MON MAR 5 2007

.SHORT TERM /REST OF TONIGHT/...
A CONTINUATION OF ERLR UPDATE...DIMINISHING -SHSN ACTVTY...AT
LEAST INTENSITY BUT BRISK NW WNDS TRAVERSING OVR HIER TERRAIN IS
AND WL CONT TO DVLP STREAMERS BUT MOIST LIMITED THUS NOT MUCH ACCUM.

THEREFORE...PCPN ADV/WRNGS CXLD.

MEANWHILE...WIND CHILL ADV/WRNGS OVRNGT LOOK GOOD BUT FOR
CONSISTENCY AND LESS CONFUSION PRETTY MUCH SIMPLIFIED TIMING WITH
10 PM START IN MUCH OF NY AND MIDNGT FM CHAMPL VLY NY THRU VT.

&&

.AVIATION...
MAINLY VFR CONDITIONS ACROSS THE AREA WITH MPV AND SLK CONTINUING
SNOWS BELOW 3SM THROUGH 04Z. THEREAFTER ALL SITES VFR CIGS AND VSBY.
GUSTY WINDS WILL PERSIST AT ALL SITES THROUGH TOMORROW WITH
SUSTAINED WINDS OF 15-20KTS AND GUSTS 20-30KTS.

&&

.PREV DISCUSSION... /ISSUED 646 PM EST MON MAR 5 2007/

SHORT TERM /REST OF TONIGHT/...
THE DEEP LAYERED MOIST AS WAS DEPICTED BY MDLS NEVER REALLY
MATERIALIZED OR WAS SHUNED S AS WINDS WERE MORE W AHD OF APPRCHG
ARCTIC FNT AND MUCH MORE ACTVTY FM MOHAWK VLY S. THE MAIN ACTVTY
WAS IN THE IMMEDIATE VICINITY OF STG ARCTIC S/W THAT WAS MVG ACRS
SRN QUEBEC WITH SQUALLS ACRS NRN BDR ZONES WITH RPTS OF 6-12
INCHES IN THE REMAINING WRNG CTYS.

CRNT RDR SHWS SOME STREAMERS...BUT THEY SHLD BE LCLZD...SHORT
DURATION AND NOT MUCH ACCUM. THEREFORE...DROPPED NY WRNGS AND
CHMPL VLY/ORANGE CTY ADV.

I/VE UPGRADED ST LWRNC VLY WNDCHL ADV TO WRNG AS TEMPS/WNDS SHLD
BRG WRNG CRITERIA. ALSO...TO CLEAN-UP TIMING/BRKUPS HV
CONSOLIDATED ADV/WRNG TIMES FOR WND CHL LATE TNGT-TUE.

PREV DISCUSSION... /ISSUED 316 PM EST MON MAR 5 2007/

SYNOPSIS...
POTENT S/W ENERGY ASSOCIATED WITH ARCTIC SURGE CONTS TO TRACK ACRS
OUR NORTHERN CWA PER LATEST SAT AND WATER VAPOR TRENDS. THIS ENERGY
COMBINED WITH SFC LLVL CONVERGENCE AND DEEP STEEP LOW LVL LAPSE
RATES HAVE PRODUCED NUMEROUS SNOW SHOWERS ACRS OUR CWA
TODAY...ESPECIALLY ACRS THE MTNS. MANY LOCATIONS HAVE BEEN BELOW
1/2SM IN MODERATE TO HEAVY SNOW ASSOCIATED WITH FROPA AND CONVECTIVE
SNOW SHOWERS ACRS OUR CWA THIS AFTN. WL CONT TO KEEP WARNINGS IN
PLACE DUE TO UPSLOPE FLW BEHIND SFC TROF AND POTENTIAL FOR
ADDITIONAL 2 TO 4 INCHES OF FLUFF THIS EVENING. HOWEVER...DEPTH OF
LLVL MOISTURE QUICKLY DECREASES AFT 03Z...THEREFORE EXPECT SNOW
SHOWERS TO DISSIPATE TO FLURRIES BY MIDNIGHT.

THE ATTENTION WL QUICKLY SHIFT TO GUSTY NW WINDS AND BITTERLY COLD
TEMPS AND BRUTALLY COLD WIND CHILL READINGS EXPECTED TONIGHT INTO
TUES. UPSTREAM OBS ACRS CENTRAL/SOUTHERN CANADA SHOW TEMPS
STRUGGLING TO REACH ZERO WITH NW WINDS OF 10 TO 20 MPH WITH GUSTS TO
35MPH...CREATING WIND CHILL READING BTWN -20 AND -30F. THIS WL BE
OUR WEATHER ON TUESDAY.

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MID/UPPER LVL CLOSED CIRCULATION WL QUICKLY PUSH INTO NORTHERN NEW
ENGLAND THIS EVENING AS SFC FRNT DROPS THRU THE REST OF OUR CWA AND
INTO SNE BY 03Z TONIGHT. STRONG UPSLOPE FLW WL CONT THRU 12Z
TUES...BUT DEPTH OF MOISTURE AND INSTABILITY QUICKLY DISSIPATES BY
03Z TONIGHT ACRS OUR CWA. WL MENTION LIKELY POPS WESTERN SLOPES FOR
ADDITIONAL 1 TO 3 INCHES POSSIBLE...BUT WL TAPER SNOW SHOWERS TO
CHC POPS AFTER MIDNIGHT. BOTH GFS/NAM ARE IN EXCELLENT AGREEMENT
WITH STRENGTH OF CAA AND THERMAL PROFILES ACRS OUR CWA TONIGHT INTO
TUES. PROGGED 85H TEMPS DROP TO NEAR -30C BY 12Z TUES...ALONG WITH
925MB TEMPS BTWN -26C AND -28C BY TUES. THIS SUPPORTS TEMPS BTWN
-13F AND -18F AT SLK TONIGHT AND BTWN 0 AND -5F FOR BTV...NEAR -10F
AT MSS/MPV...AND BTWN 0 AND 5F FOR RUT/VSF AREAS. INTERESTING TO
NOTE UPSTREAM OBS JUST NORTH OF LAKE HURON THIS MORNING...THE
SOURCE REGION FOR OUR COLD AIR MASS HAD A HIGH TEMP YESTERDAY OF 24F
AND A OVERNIGHT LOW THIS MORNING OF -18F WITH GUSTY NW WINDS. THIS
SHOWS HOW EXTREMELY COLD THIS AIRMASS IS. BASED ON GOOD LLVL MIXING
PER SOUNDINGS AND VERY COLD AIR TEMPS...EXPECT WIND CHILL VALUES
ACRS NORTHERN DACKS AND CENTRAL/NORTHERN VT ZNS TO APPROACH -40F BY
EARLY TUES MORNING. IN ADDITION...THINK WINDCHILL VALUES WL
APPROACH -25F ACRS THE CPV/CT RIVER VALLEYS AND NEAR -30F AT MSS.
THIS WL BE EXTREMELY DANGEROUSLY COLD WIND CHILL VALUES THAT WL CONT
INTO TUES ACRS OUR ENTIRE FA.

TUESDAY...DANGEROUSLY COLD WIND VALUES CONT ACRS OUR FA WITH
READINGS STILL BTWN -20F AND -30F IN MANY LOCATIONS. PROGGED 925MB
TEMPS ONLY WARM BTWN -23 AND -25C ON TUES WITH PROGGED 85H TEMPS
NEAR -24C...WHICH SUPPORTS HIGHS ONLY IN THE SINGLE DIGITS VALLEYS
TO BELOW ZERO MTN LOCATIONS. SOUNDINGS STILL SUPPORT A WELL MIXED
LAYER THROUGH 900MB...WHICH COMBINED WITH GOOD MOMENTUM TRANSFER WL
SUPPORT WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THRU THE DAY.

TUESDAY NIGHT INTO WEDS...SFC HIGH PRES LOCATED OVER THE NORTHERN
LAKES WL SHIFT INTO THE MID ATLANTIC STATES BY 00Z WEDS. THIS WL
DECREASE PRES GRADIENT ACRS OUR FA AND WL CREATE CLR SKIES FOR TUES
NIGHT. HOWEVER...FAST MOVING CLIPPER LIKE SYSTEM WL QUICKLY SPREAD
MID/UPPER LVL MOISTURE FROM WEST TO EAST ACRS OUR CWA AFT 06Z WEDS.
THIS MOISTURE AND INCREASE CLOUDS MAY PREVENT TEMPS FROM COMPLETELY
BOTTOMING OUT...BUT STILL EXPECT -30F NEK...-25F SLK...-15 TO -20F
MPV/MVL/1V4...AND -5 TO -10F BTV/RUT/VSF FOR LOW TEMPS BY WEDS
MORNING. WEAK CLIPPER LIKE SYSTEM WL TRACK FROM CENTRAL GREAT LAKES
ON TUES NIGHT INTO THE SOUTHERN MID ATLANTIC STATES BY WEDS. THIS
WL HAVE LITTLE IMPACT TO OUR FA...OTHER THAN SOME MID/UPPER LVL
CLOUDS AND A FEW FLURRIES ACRS OUR SOUTHERN CWA. PROGGED 85H TEMPS
WARM TO -20C WITH 925MB TEMPS AROUND -15C...WHICH SUPPORTS HIGHS IN
THE TEENS WITH LIMITED MIXING.

EXTENDED FORECAST /12Z THURSDAY THROUGH MONDAY/...
STRONG PATTERN TRANSITION WITH MODERATING TEMPERATURES TO OCCUR
DURING THE EXTENDED FORECAST PERIOD. THE EXTENDED FORECAST PERIOD
BEGINS WITH 500MB POLAR VORTEX CENTERED NEAR FAR NRN ME/NEW
BRUNSWICK WITH EXTREMELY LOW 1000-500MB THICKNESS VALUES /488-489
DM/ AND 850MB TEMPS /-30 TO -32C/ OVER THE FA AT 12Z THURSDAY.
GRADIENT FLOW REMAINS MODERATELY STRONG FROM THE NORTH...WITH A
SURFACE RIDGE EXTENDING AT 12Z THURSDAY FROM JAMES BAY SWD ACROSS
THE ERN GREAT LAKES INTO THE MIDDLE OHIO VLY REGION. ALTHOUGH
TEMPERATURES ALOFT WILL BE MODERATING DURING THE AFTN...BELIEVE MOST
SECTIONS WILL SEE HIGH TEMPS AOB 10F. ONLY EXCEPTION MIGHT BE FAR
WRN ST. LAWRENCE COUNTY WHERE MODERATION OCCURS SOONER...AND THE
SPRINGFIELD VT AREA WHERE SOME LOW-LEVEL DOWNSLOPING WIND COMPONENT
WILL ALLOW TEMPERATURES INTO THE LOWER TEENS IN THE AFTN. WITH PW
VALUES LESS THAN 0.1 INCHES AND COLD ADVECTION ABATING...DO NOT
EXPECT MUCH IN THE WAY OF PRECIPITATION EXCEPT PERHAPS SOME SCT
FLURRIES ACROSS THE NERN VT MTNS.

THURSDAY NIGHT: IT IS DIFFICULT TO FORECAST POTENTIAL CIRRUS CLOUDS
THIS FAR OUT...BUT OTHERWISE...RADIATIONAL COOLING CONDITIONS ARE
OPTIMAL WITH SFC ANTICYCLONE BUILDING DIRECTLY OVER THE CWA BY 12Z
FRIDAY. THE 12Z MEX NUMBERS ARE WELL BELOW ZERO...AND EXPECT LOWS
AOB 0F AREAWIDE. COULD SEE SOME RARE -20F READINGS FOR MARCH IN THE
NE KINGDOM AND NRN ADIRONDACKS /NEW MEX SHOWS -24F AT KSLK FRIDAY
MORNING/.

ON FRIDAY...MODERATING TREND SHOULD COMMENCE WITH LIGHT SLY
LOW-LEVEL RETURN FLOW DEVELOPING AS SFC RIDGE SHIFTS SE OF NEW
ENGLAND BY LATE IN THE DAY. HAVE FORECAST UPPER 20S TO LOWER 30S FOR
HIGHS ON FRIDAY WITH FAIR CONDITIONS.

UNCERTAINTY INCREASES CONSIDERABLY /WITH LOWER THAN NORMAL
CONFIDENCE/ CONCERNING PRECIPITATION CHANCES AND P-TYPE OVER THE
WEEKEND. GENERAL TREND APPEARS TO BE TO FOR SLOWER EVOLUTION OF THE
PRIMARY SHORTWAVE TROUGH EWD FROM THE N-CENTRAL CONUS EWD TO THE
GREAT LAKES FRIDAY NIGHT. HAVE DELAYED ONSET OF POTENTIAL LIGHT
MIXED PRECIPITATION EVENT UNTIL SATURDAY AFTN ACROSS VT AND THE
CHAMPLAIN VLY OF NY. PRIMARY DRIVER OF PRECIPITATION SHOULD BE
LOW-LEVEL WAA AS MID-LEVEL TROUGH LIFTS TO OUR WEST AND NORTH.
THERMAL PROFILES WILL BECOME INCREASINGLY MARGINAL FOR SNOW LATE
SATURDAY INTO SATURDAY NIGHT. HAVE INDICATED A MIX OF RAIN AND SNOW
FOR NOW...BUT SOME POSSIBILITY FOR LIGHT ICING EXISTS OVER THE NERN
QUARTER OF FORECAST AREA SATURDAY AFTERNOON/EVENING. WE/LL CONTINUE
TO MONITOR THIS CLOSELY. A FEW LIGHT RAIN OR SNOW SHOWERS COULD
LINGER SUNDAY INTO MONDAY...BUT NO SIGNIFICANT PRECIPITATION IS
EXPECTED ON DAYS 6 AND 7 BASED ON PRESENT INDICATIONS.

AVIATION /20Z MONDAY THROUGH 18Z TUESDAY/...
ARCTIC FRONT BISECTING THE REGION AT 19Z WILL CONTINUE SEWD CLEARING
THE CWA BY 23Z. THIS BNDRY AND ASSOCIATED MID-LEVEL VORT JUST NORTH
OF CHAMPLAIN VLY CONTINUES TO BRING SCATTERED SNOW SHOWERS AND
SQUALLS THIS AFTN. COVERAGE OF SNOW SHOWERS IS LOWER IN THE
CHAMPLAIN VLY WITH DOWNSLOPING WLY FLOW OFF THE ADIRONDACKS...AND
GREATER IN THE WRN FACING SLOPES. COVERAGE OF SNOW SHOWER ACTIVITY
WILL TREND FROM SCATTERED TO ISOLD BY THIS EVENING AS STRONG
NEAR-SFC DRYING OCCURS BEHIND THE FRONTAL PASSAGE OCCURRING THIS
AFTN FROM NW-SE. NW WINDS WILL BE A CONCERN THROUGH 18Z
TOMORROW...RANGING FROM 15-20KTS WITH GUSTS AROUND 30KTS AT ALL TAF
LOCATIONS. THIS FLOW WILL MAINTAIN LOCALIZED SNOW SHOWER ACTIVITY AT
KSLK THROUGH THE OVERNIGHT PERIOD DUE TO UPSLOPE. FORMATION OF
FRONTAL INVERSION TONIGHT SHOULD TRAP A NARROW LAYER OF
MOISTURE/STRATUS CLOUDS AND HAVE MAINTAINED GENERALLY BKN SKIES WITH
CEILINGS 025-035 FEET THROUGH EARLY TOMORROW MORNING. CLOUD TRENDS
SHOULD DECREASE TOMORROW FROM MID-MORNING ON...AND HAVE INDICATED
ONLY SCT035 AFTER 13Z AT KMSS.

CLIMATE...
WITH A BITTERLY COLD AIRMASS EXPECTED ACRS THE NORTH COUNTRY TONIGHT
INTO WEDS MORNING WE HAVE PROVIDED SOME RECORDS THAT COULD BE
IN JEOPORDY.

THESE ARE LOW MAX TEMPERATURES FOR OUR CWA FOR MARCH 6TH:
BTV...16F 1990
MSS...14F 1989
MPV...18F 1972
1V4...18F 1923

THE FOLLOWING ARE RECORD LOW TEMPERATURES FOR SITES ACRS OUR CWA ON
MARCH 6TH:
BTV...-20F 1948
MSS...-14F 2003
MPV...-13F 1969
1V4...-22F 1948

THE FOLLOWING ARE RECORD LOW TEMPERATURES FOR SITES ACRS OUR CWA ON
MARCH 7TH:
BTV...-14 1989
MSS...-23 2003
MPV...-17 1989
1V4...-16 1989

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND CHILL ADVISORY UNTIL 7 PM EST TUESDAY FOR VTZ001-002-005-
     009>012-019.

     WIND CHILL WARNING UNTIL 10 PM EST TUESDAY FOR VTZ003-004-
     006>008-016>018.

NY...WIND CHILL WARNING UNTIL 7 PM EST TUESDAY FOR NYZ026-027-
     029>031-034-087.

     WIND CHILL ADVISORY UNTIL 7 PM EST TUESDAY FOR NYZ028-035.

&&

SHORT TERM...SLW
AVIATION...LAHIFF
Hazardous weather outlook, Mar 5, 5:45 AM EST, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
545 AM EST MON MAR 5 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-061045-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
545 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. WINTER
STORM WARNINGS ARE NOW IN EFFECT FOR THE NORTHERN ADIRONDACKS AND
THE NORTHERN GREEN MOUNTAINS AND ADJACENT WESTERN SLOPES TODAY
INTO TONIGHT FOR 4 TO 8 INCHES OF SNOW WITH LOCALLY HIGHER
AMOUNTS. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE THE
REMAINDER OF NORTHERN NEW YORK AND NORTHERN VERMONT...AS WELL AS
FOR THE HIGHER TERRAIN OF SOUTH CENTRAL VERMONT. SNOW AMOUNTS OF 2
TO 6 INCHES ARE EXPECTED IN THE ADVISORY AREA. IN ADDITION...WIND
CHILL WARNINGS ARE IN EFFECT FOR THE ADIRONDACKS AND MUCH OF
NORTHERN VERMONT BEGINNING TONIGHT...WITH WIND CHILL ADVISORIES
FOR THE REST OF THE FORECAST AREA. SEE THE LATEST STATEMENT
(ALBWSWBTV) FOR THE DETAILS ON THE WARNINGS AND ADVISORIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILL WARNING IN EFFECT TUESDAY FOR THE NORTHERN ADIRONDACKS
AND FOR ALL OF NORTHERN VERMONT EXCEPT THE CHAMPLAIN VALLEY. WIND
CHILL ADVISORIES ARE IN EFFECT FOR THE REST OF THE AREA. AN
UNSEASONABLY COLD AIR MASS WILL REMAIN OVER THE REGION UNTIL
FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH SPOTTERS ARE
ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE IN BURLINGTON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Caledonia

When
March 6, 12:00 AM EST to 10:00 PM EST
Where
Caledonia forecast zone
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Eastern Addison

When
March 6, 12:00 AM EST to 10:00 PM EST
Where
Eastern Addison forecast zone
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Eastern Chittenden

When
March 6, 12:00 AM EST to 10:00 PM EST
Where
Eastern Chittenden forecast zone
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Eastern Franklin

When
March 6, 12:00 AM EST to 10:00 PM EST
Where
Eastern Franklin forecast zone
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Essex

When
March 6, 12:00 AM EST to 10:00 PM EST
Where
Essex forecast zone
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Lamoille

When
March 6, 12:00 AM EST to 10:00 PM EST
Where
Lamoille forecast zone
Reported by
COOP Observer
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Orleans

When
March 6, 12:00 AM EST to 10:00 PM EST
Where
Orleans forecast zone
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Washington

When
March 6, 12:00 AM EST to 10:00 PM EST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Grand Isle

When
March 6, 12:00 AM EST to 7:00 PM EST
Where
Grand Isle forecast zone
Reported by
COOP Observer
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Western Addison

When
March 6, 12:00 AM EST to 7:00 PM EST
Where
Western Addison forecast zone
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Western Chittenden

When
March 6, 12:00 AM EST to 7:00 PM EST
Where
Western Chittenden forecast zone
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Western Franklin

When
March 6, 12:00 AM EST to 7:00 PM EST
Where
Western Franklin forecast zone
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Eastern Rutland

When
March 6, 3:00 AM EST to 7:00 PM EST
Where
Eastern Rutland forecast zone
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Orange

When
March 6, 3:00 AM EST to 7:00 PM EST
Where
Orange forecast zone
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Windsor

When
March 6, 3:00 AM EST to 7:00 PM EST
Where
Windsor forecast zone
Reported by
COOP Observer

Extreme Cold/Wind Chill, Western Rutland

When
March 6, 3:00 AM EST to 7:00 PM EST
Where
Western Rutland forecast zone
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10398, 10399, 10400, 10401, 10406, 10407, 10408, 10409, 10410, 10411, 10412, 10413, 10402, 10403, 10404, 10405.